Patient Comments: Tinnitus - Causes

What caused your tinnitus?

Comment from: Love to Garden, Female (Patient) Published: June 15

I have just begun having the Tinnitus a few months ago after taking Steroids for Colitis, the Steroids shot my blood pressure up so I quit taking it! However, at the same time I found that a ringing/like Locusts had started in both ears, especially my left! I thought it would go away after the Steroid got out of my system, however, it didn't! Went to the EMT and am having a MRI in a couple of weeks. What a nightmare! You wouldn't think that something like this would bother you but it will drive you nuts if you let it! I take a low dose of aspirin for Cholesterol problems and sometime Aleve! I wish I knew what I could do to help it before going totally insane! Hopefully after the MRI the doctor can treat it in some way. Luck and God Bless all of you who are experiencing this. It is life changing and not an easy thing to deal with!

Was this comment helpful?Yes
Comment from: shaneblazer1, 55-64 Male Published: May 16

I have had severe tinnitus for 20 years. I have wore hearing aids for 15 years. When I take my hearing aids out it's like putting my head inside a bell and someone hit it with a hammer! I cannot hear without hearing aids so there in until I go to bed. It's a horrible thing to have to live with, and I understand while some people choose the end there life over it. I have wanted to on several occasions.

Was this comment helpful?Yes
Comment from: Smart guy, 13-18 Male (Patient) Published: May 03

Guys I found a cure!!! All you must do is cover your ears with the skin on the outside of it, sticking your fingers in your ear will have no effect. I tried this and it worked for me. I pray to God that your problems go away. Thanks for reading!

Was this comment helpful?Yes
Comment from: joemeza7, 55-64 Male (Patient) Published: April 27

I developed tinnitus after being treated with Effexor for anxiety. Now I have more anxiety caused by a loud high pitch ringing in my ears. At times the noise is unbearable and I cannot see how people can live their lives with this. It's enough to drive a person nuts!

Was this comment helpful?Yes
Comment from: Journalist, 65-74 Male (Patient) Published: April 26

I cannot remember ever not having Tinnitus, a high pitched ringing in my ears that sounds like the high-pitched alarm systems used by some fine jewelers. I first remember hearing a high-pitched alarm system at a store and asking about it. I was told that the sound should not be audible to human ears. My ears have been tested and we have done scans to no avail. Although it is overwhelming, I have had to learn to be whelmed, ya know? I'm a sucker for the over the counter relief products but none of them have worked. I live with the horrible noise and pretend that I am a high end jeweler! As a media salesperson early in my career I may have received my tinnitus from a couple of jewelry store accounts in the 1970s.

Was this comment helpful?Yes
Comment from: HamRadioOperator, 65-74 Male (Patient) Published: April 22

I think my problem originated starting at around age 15 when I became a Ham Radio Operator. I would turn the volume way up on my headphones to hear a faint DX signal (morse code or voice) among all the other (loud) signals for hours every night for many years. But when in Vietnam I became especially aware of noises when on guard duty on the perimeter. I think the radio experience helped with discerning the cause of noises. Now I just hear the sounds of a summer night (like locusts). Could also be experiencing it now since I had a pacemaker and am taking several medications.

Was this comment helpful?Yes
Comment from: stewburn, 55-64 Male (Patient) Published: April 11

I have had tinnitus for many years. The cause of my condition is due to loud noises for many years. First from firearms and artillery firing in Vietnam. Ear protection was not available due to conditions experienced at the time. Later I was an auto technician using air tools and other pieces of equipment that made loud noises. Now, later in life, medications taken for arthritis and other problems add to the problem. I have hearing aids due to hearing loss but the tinnitus is always with me. It is usually worse at night when it is quiet. Some days are worse than others but nothing can be done to remove the problem.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Tinnitus - Effective Treatments Question: What kinds of treatments have been effective for your tinnitus?
Tinnitus - Symptoms Question: What were the symptoms of your tinnitus?
Tinnitus - Relief Remedies Question: Please share home remedies for relieving tinnitus.
Tinnitus - Prevention Question: What prevention measures do you use to avoid getting a tinnitus?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


STAY INFORMED

Get the Latest health and medical information delivered direct to your inbox!